MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-35
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that due to the tortuosity of the blood vessels, the distal end of the tumor neck was unknown and special.After the catheter and stent reached the lesion through the middle, the stent was withdrawn, and it was difficult to open the catheter tip.It was adjusted for operation and it was found that the tip image was abnormal.It was withdrawn from the body, and the tip damage was found.No patient symptoms or further complications were reported as a result of this event.Angiographic result post procedure showed good result.The pipeline was used for an indication was approved and the pipeline and any accessory devices were prepared as indicated in the ifu.The pipeline was not positioned in a bend and it was resheathed "less than or equal to 2 times." no additional steps or other devices were required to open the pipeline, it was removed from the patient with the microcatheter the patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in c4 with a max diameter of 13.3mm and a 7mm neck diameter.The landing zone was 4.31mm in the distal end and 3.93mm in the proximal end.It was noted the patient's vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-78210), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex was returned for analysis within a shipping box; within a sealed plastic bio-pouch; and within an opened pipeline flex inner pouch and dispenser coil.The microcatheter used in this event was not returned.Visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal ends of the pipeline flex braid were found fully opened and moderately frayed.No bend was observed on the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.No other anomalies were observed.Conclusion: based on the returned device, the pipeline flex was not confirmed to have failure to open at the distal end as the distal and proximal ends of the pipeline flex braid were found fully opened and moderately frayed.However, the pipeline flex was confirmed to have damaged braid as the distal and proximal ends of the pipeline flex braid appeared fully opened and moderately frayed.However, the cause for damage could not be determined.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13843225
Report Number2029214-2022-00453
Device Sequence Number14486251
Product Code OUT
UDI-Device Identifier00847536016903
UDI-Public00847536016903
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2024
Device Model NumberPED-500-35
Device Catalogue NumberPED-500-35
Device Lot NumberB222602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer07/30/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale